Ask a doctor

How to Remove Red Streaks from Radiesse Injections?

Three weeks ago I had Radiesse. Immediately following the treatment, I proactively used Arnica montana gel which quickly resolved most of the redness.

The only signs of the procedure I have left are red streaks that outline the treatment areas. No matter what I do massage, ice and alternative treatments nothing resolve this. How long will this last? Will this be permanent? and is there any way of correcting this?

Doctor Answers (1)

This is a big problem

+1

Recently I saw a friend who had the same problem. She had gotten Radiesse injected by her primary care doctor! Why she didn't see me first was because she was there and they made it sound so simple. Then she came to me with the problem-red streaks where the Radiesse had been injected.

This occurs when the Radiesse has been injected too superficially. Radiesse is hydroxyapatite and is designed to be injected deeply, just superficial to the bone. It is not like Juvederm or the other hyaluronic acid fillers which do get injected in the dermis.

Unfortunately, there is nothing you can do about it until the Radiesse is absorbed which could take 18 months. Sorry for the bad news.


Fairfax Plastic Surgeon
5.0 out of 5 stars 19 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.